Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Alzheimer's Disease

Aricept

01/14/2008

Question:

My mom started aricept 18 days ago. She has been nauseated, vomiting, fatigued, has headaches, and has a loss of appetite. Upon looking at her pills, my sister discovered that she has taken 11 doses of the 5 mg pill and 7 doses of the 10 mg pill. We do not know in which order she has taken these. We told her not to take any more until she speaks to her dr. on Monday (today is Sat.). Is there anything else she should do? Will she be able to start the pills at a later date?

Answer:

For someone that had a side effect that might be related to errant administration of their medication, the best thing to do is to stop the drug until the symptoms settle, then restart with the intended titration plan, with monitoring to be sure she gets it right.

For more information:

Go to the Alzheimer's Disease health topic, where you can:

Response by:

David Q Beversdorf, MD David Q Beversdorf, MD
Formerly
Assistant Professor of Clinical Neurobehavior and Neurology
College of Medicine
The Ohio State University